Alert archive / Mississippi / Special Weather Statements in 2018
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 2, 2018, 8:21 PM CDT for Washington County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2018, 8:21 PM CDT (01:21 UTC)
- Expired
- Jul 2, 2018, 9:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Jackson, MS
County Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 150 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 615 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1210 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
846 WWUS84 KJAN 030121 SPSJAN Special Weather Statement National Weather Service Jackson MS 821 PM CDT MON JUL 2 2018 ARZ075-MSZ034-030215- Chicot AR-Washington MS- 821 PM CDT MON JUL 2 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHICOT AND WESTERN WASHINGTON COUNTIES THROUGH 915 PM CDT... At 821 PM CDT, Meteorologists were tracking a strong thunderstorm over Greenville, moving southwest at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Avon, Chicot Junction and Wayside. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3337 9116 3329 9090 3306 9094 3318 9132 TIME...MOT...LOC 0121Z 022DEG 12KT 3334 9104 $$ DL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 2, 6:28 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 2, 6:28 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 628 PM CDT Mon Jul 2 2018 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: VFR conditions exist across most of the region this evening, except for brief visby reductions in scattered TSRA. Overnight, low clouds are expected to develop across much of the area, leading to MVFR conditions at most sites and IFR possible around HBG/PIB. Scattered SHRA will remain possible overnight across South MS. Additional SHRA/TSRA development is anticipated tomorrow, with additional potential for brief visby reductions. Clouds should lift by late morning/early afternoon, with a return to VFR conditions in most locations. /DL/ && .DISCUSSION... Through Tuesday: Afternoon convection is evolving as expected with axis of activity over the E/SE portions of the forecast area. Some of this contains gusty winds with a severe storm or two not out of the question. Look for the activity to trend downward/less coverage between 5-7pm. Look for some lingering showers/few storms across the same general area between 7-9pm with the remaining part of the evening looking quiet(precip free). As the disturbance moves westward toward morning, low level flow will become more SE and this will allow for increasing moisture advection in the lower 6 kft. This will serve to support low level clouds to start Tue along with keeping temps cooler than what we've seen over the past week. Look for 85-89 degrees over the S half with more 90-93 N half where more sunshine and generally less precip will exist. As for hazards, due to more progressive showers/storms and the focus for any heavy rain potentially causing flooding looks to remain south of the forecast area. Due to this, we have removed the flooding threat from the HWO. Severe storms are not anticipated, but there will be higher than normal low level flow (on the right side of our system) and that could support some stronger wind gusts. Also, due to better flow, low level shear and helicity is not bad (15-20kts 0-1km shear, 100-150 m2/s2 helicity) and this could make something interesting if shear/cells align properly for a non-zero brief tornado threat. We will continue to analyze the latest to see if a threat is needed in the HWO. /CME/ Tuesday Night into early next week: An anomalously strong west to east oriented upper ridge will be setting up to our north Tuesday and Wednesday, before finding a home (in more amplified fashion) over the Intermountain West by the end of the week. Tuesday through Thursday, we are still anticipating a regime of minor easterly mid to upper level waves traversing near the Gulf Coast on the southern fringes of the mentioned vast ridge to our north. This should bring scattered to numerous showers and thunderstorms to the region through Thursday, especially over southern zones and primarily during the early afternoon through early evening hours. Some stronger storms are possible during this period (with a few stray severe storms not out of the question) owing to non-negligible low to mid layer easterly shear capable of at least loosely organizing bands of convection with gusty winds at times. Fortunately, lapse rates aloft will be relatively tame, limiting peak potential instability and a more solid severe weather threat. For the latter reason will we refrain from mentioning a severe threat in the HWO or graphics for now, but may have to introduce a threat on a daily basis if morning obs and sounding analysis look slightly more favorable. On Friday and into Saturday the influx of eastern waves should shut down as deep flow turns out of the north and drives an actual cold front down toward our region. Consensus is increasing that conditions should dry out for the bulk of the day Friday with potential for temperatures to heat up into the mid 90s in some areas. Somewhat organized convection should develop along the front to our north and press down into the area in waves late Friday and Friday night, with the front coming into the region, stalling, and triggering numerous showers and storms in the heart of the region on Saturday. Lapse rates will undoubtedly improve (steepen) Friday into Saturday as deep flow turns more northerly, so some potent convection and potential locally heavy rain issues, are certainly possible. Uncertainty is a little too high at the present moment to include mention of these concerns in the HWO/graphics, but we may be considering inclusion in the next few shifts if trends continue. By Sunday and Monday, the most likely scenario is the stalled front will retreat to the north and gradually back down rain chances and cause temperatures to slowly ramp up, after most locations may be able to hold below 90 degrees on Saturday. One last thing, even though relatively widespread dangerous heat issues should be relaxing a bit this week with all the clouds and showers/storms around, conditions will remain very muggy and warm, especially in patches of sun between rain. In some instances it will be possible for heat index values to approach 105 degrees for an hour or two on an isolated basis, before a shower or related outflow boundary provides a little cooling relief. If reality plays out to fit this sort of scenario then official heat products will not be needed. This thinking may change toward Thursday/Friday if conditions dry out ahead of the cold front approaching slowly from the north. /BB/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 88 73 91 / 32 49 22 54 Meridian 73 91 73 91 / 38 42 12 58 Vicksburg 75 89 74 92 / 24 66 31 44 Hattiesburg 73 87 73 90 / 50 71 17 61 Natchez 74 87 73 90 / 32 71 39 52 Greenville 75 90 73 92 / 17 40 19 26 Greenwood 74 91 74 92 / 20 32 15 35 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/CME/BB
Hazardous weather outlook, Jul 2, 3:05 PM CDT, 5 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 305 PM CDT Mon Jul 2 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 032015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 305 PM CDT Mon Jul 2 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Tuesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. 50 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jul 2, 7:38 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
738 PM CDT MON JUL 2 2018
MSZ034-030115-
Washington MS-
738 PM CDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON COUNTY
UNTIL 815 PM CDT...
At 738 PM CDT, Meteorologists were tracking a strong thunderstorm
near Metcalfe, or 7 miles north of Leland, moving southwest at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Winterville around 750 PM CDT.
Leland and Metcalfe around 755 PM CDT.
Greenville around 800 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3353 9079 3335 9085 3341 9107 3343 9106
3345 9106 3345 9108 3344 9109 3342 9110
3343 9114 3345 9112 3346 9112 3353 9104
TIME...MOT...LOC 0038Z 027DEG 17KT 3352 9093
17Special weather statement, Jul 2, 7:49 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
749 PM CDT MON JUL 2 2018
MSZ025-027-030115-
Carroll MS-Leflore MS-
749 PM CDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CARROLL AND
NORTHEASTERN LEFLORE COUNTIES UNTIL 815 PM CDT...
At 749 PM CDT, Meteorologists were tracking a strong thunderstorm
over Avalon, or 10 miles northeast of Greenwood, moving southwest at
10 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Money around 800 PM CDT.
Teoc around 805 PM CDT.
Greenwood around 815 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3370 9014 3368 9014 3367 9013 3368 9006
3366 8999 3347 9007 3356 9032 3372 9021
TIME...MOT...LOC 0049Z 025DEG 10KT 3365 9012
17Special weather statement, Jul 2, 7:52 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
752 PM CDT MON JUL 2 2018
MSZ026-030115-
Grenada MS-
752 PM CDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GRENADA COUNTY UNTIL 815
PM CDT...
At 752 PM CDT, Meteorologists were tracking a strong thunderstorm
near Bew Springs, or near Grenada, moving southwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Grenada around 805 PM CDT.
Bew Springs and Holcomb around 815 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3387 8977 3386 8971 3368 8976 3371 9008
3381 9003 3381 8998 3382 8998 3383 8993
3390 8992 3390 8977
TIME...MOT...LOC 0052Z 027DEG 14KT 3386 8984
17Special weather statement, Jul 2, 7:55 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Jackson MS
755 PM CDT MON JUL 2 2018
MSZ019-025-035-030130-
Humphreys MS-Leflore MS-Sunflower MS-
755 PM CDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUNFLOWER...
SOUTHWESTERN LEFLORE AND NORTHEASTERN HUMPHREYS COUNTIES UNTIL 830 PM
CDT...
At 755 PM CDT, Meteorologists were tracking a strong thunderstorm
near Moorhead, moving southwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Swiftown around 810 PM CDT.
Inverness around 815 PM CDT.
Other locations impacted by this storm include Morgan City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3336 9028 3337 9032 3336 9032 3335 9029
3335 9028 3331 9029 3331 9031 3332 9031
3332 9032 3331 9032 3330 9033 3326 9033
3327 9069 3349 9051 3350 9024
TIME...MOT...LOC 0055Z 027DEG 14KT 3339 9047
17Special weather statement, Jul 2, 8:18 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
818 PM CDT MON JUL 2 2018
MSZ025>027-030145-
Carroll MS-Grenada MS-Leflore MS-
818 PM CDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CARROLL...WESTERN
GRENADA AND CENTRAL LEFLORE COUNTIES UNTIL 845 PM CDT...
At 817 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Bew Springs to near Avalon to Itta
Bena. Movement was west at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Itta Bena around 825 PM CDT.
Money around 845 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3364 8997 3350 9022 3349 9045 3353 9045
3366 9027 3373 9022 3372 9022 3372 9014
3378 9014 3379 9017 3376 9020 3380 9018
3379 9014 3381 9014 3381 8998 3382 8998
3382 8993 3390 8993 3390 8985
TIME...MOT...LOC 0117Z 088DEG 13KT 3386 8990 3365 9003 3350 9032
17Special weather statement, Jul 2, 8:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Jackson MS 821 PM CDT MON JUL 2 2018 ARZ075-MSZ034-030215- Chicot AR-Washington MS- 821 PM CDT MON JUL 2 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHICOT AND WESTERN WASHINGTON COUNTIES THROUGH 915 PM CDT... At 821 PM CDT, Meteorologists were tracking a strong thunderstorm over Greenville, moving southwest at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Avon, Chicot Junction and Wayside. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3337 9116 3329 9090 3306 9094 3318 9132 TIME...MOT...LOC 0121Z 022DEG 12KT 3334 9104 DL
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:06 PM CDT | Special Weather Statement | JAN | Franklin | 24 min |
| Jul 2, 7:10 PM CDT | Special Weather Statement | JAN | Bolivar | 35 min |
| Jul 2, 7:28 PM CDT | Special Weather Statement | JAN | Carroll | 32 min |
| Jul 2, 7:31 PM CDT | Special Weather Statement | JAN | Sunflower | 29 min |
| Jul 2, 7:38 PM CDT | Special Weather Statement | JAN | Washington | 37 min |
| Jul 2, 7:44 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 46 min |
| Jul 2, 7:49 PM CDT | Special Weather Statement | JAN | Leflore | 26 min |
| Jul 2, 7:52 PM CDT | Special Weather Statement | JAN | Grenada | 23 min |
| Jul 2, 7:55 PM CDT | Special Weather Statement | JAN | Leflore | 35 min |
| Jul 2, 8:18 PM CDT | Special Weather Statement | JAN | Leflore | 27 min |
| Jul 2, 8:28 PM CDT | Special Weather Statement | JAN | Humphreys | 32 min |
| Jul 3, 1:04 PM CDT | Special Weather Statement | JAN | Jones | 26 min |
| Jul 3, 1:26 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 21 min |
| Jul 3, 1:50 PM CDT | Special Weather Statement | JAN | Smith | 25 min |
| Jul 3, 2:14 PM CDT | Special Weather Statement | JAN | Rankin | 31 min |
| Jul 3, 3:01 PM CDT | Special Weather Statement | JAN | Newton, Scott | 29 min |
| Jul 3, 3:59 PM CDT | Special Weather Statement | JAN | Neshoba | 31 min |
| Jul 3, 4:20 PM CDT | Special Weather Statement | JAN | Neshoba | 25 min |
| Jul 3, 5:44 PM CDT | Special Weather Statement | JAN | Catahoula | 31 min |
| Jul 3, 5:47 PM CDT | Special Weather Statement | JAN | Tensas | 28 min |
| Jul 3, 6:13 PM CDT | Special Weather Statement | JAN | Franklin | 32 min |
| Jul 3, 6:31 PM CDT | Special Weather Statement | JAN | Richland | 29 min |
Nearby
Special Weather Statements in Mississippi, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.